Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Getting heart pains, feeling dizzy, head feels fuzzy. What is the problem?

User rating for this question
Average
Answered by

Cardiologist
Practicing since : 1981
Answered : 922 Questions
Question
I keep getting heart pains, almost dailly its like an aching pain, I get dizzy spells every day day and night, but worse in morning. almost every other day my heart will pound away and ill also get dizzy. My head feels fuzzy alot, along with the dizziness

I had a stent at 16.
Posted Fri, 27 Jul 2012 in General Health
 
 
Answered by Dr. Anil Grover 1 hour later
Hi XXXXXXX
Thanks for writing in,
I am a qualified cardiologist I read your mail with diligence.
Stent was implantation was done iwhen you were 16? Surely, it was not for coronary artery disease. It could been done for Coarctation of aorta or any other congenital heart/vascular disease. Please write more details.

The dizziness in spells you are getting could be due to arrhythmia. A hoter examination will reveal their significance and co relate with the symptoms. Another possibilty is you have valvular disease and volume overload of the chambers of the heart leading to heart beat being result as pounding of chest from within.

Though episodic palpitation during night when you are resting means supra ventricular tachycardia.

Will you write back where (in which artery )stent was put in 16 year old young man?

Looking forward to hear from you.

With best wishes.

Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW

Above answer was peer-reviewed by
 
Follow-up: Getting heart pains, feeling dizzy, head feels fuzzy. What is the problem? 43 minutes later
Hi it was for an aortic coarctation.

What would you suggest I do?
 
 
Answered by Dr. Anil Grover 45 minutes later
Hi XXXXXXX
Thanks for confirming what I suggested.
Long term complications of Coarctation of aorta include two types:
1. Those related to co arctation
2. Those related to associations of CO ARCTATION like aortic regurgitation,
bicuspid aortic valve.
I am sure your doctor will agree with me and you ought to see your general practitioner early who would do complete physical examination and order suitable investigations in the interim he/she might refer you to a cardiologist.
Coming to first one of the two complications I mentioned. We do not have very long experience of putting a stent in co arctation , may be 16 year to 18 year. We are not very sure that with aging these stents may degenerate or lead to narrowing again say after 15 years of their implantation in some.

A supra-sternal study by echocardiography and Doppler will tell us about how is your co arct segment is behaving? If your blood pressure, when you were 16, was in higher centiles, it might have tracked you on from age 16 to the present time A high blood pressure needs treatment.

2. Secondly, bicuspid aortic valve with mild aortic regurgitation is common association. It can become leaky valve leading to volume overload. Here again echocardiogrpahy and Doppler study will tell us about size of ventricle and degree of leak. Eventually, the need to replace the valve can be taken.

Another investigation which your doctor may order is Holter to look for those episodes, what kind of the rhythm your heart beats. Depending on these investigations the real treatment part comes. Which can be discussed once investigations are available. Meanwhile, get a neurological and ENT examination done for your vertigo. It is better to cover all bases.Good Luck.

With best wishes.

Dr Anil Grover,
Cardiologist
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor